Posted 19 April 2008 - 02:21 AM
I wonder if this is caused by fibrosis or if it's a side effect of Nexium or Cellcept. I just worry about malnutrition from all of this. Maybe I am the exception to the rule and I should be taking a multivitamin.
I will need to discuss this with my Dr. but before I opened up to him about it, I wanted to try to resolve it by altering my diet.
About a year ago, I had this problem and my rheumatologist lowered my Cellcept dose by 1 gram, but I am not sure that was the cause because I had also just started taking Prozac.
Thanks for listening....your thoughts are appreciated.
Toilet Tangie. (gag, ha ha)
Posted 19 April 2008 - 02:36 AM
I get some of those same issues. Usually it is because of bacterial overgrowth. Read up on it and then when you see your doctor ask him if this could be your problem. If it is your Doctor may prescribe an antibiotic to clear up the situation. If it is an ongoing situation then you may need more fiber in your diet. My doctor prescribed Colestid so that my body can absorb nutrients from my food it gives my bowels more fiber. Otherwise my food also ran through me without my body getting any benefits. I hope you get to the Bottom of this situation. Keep us informed on what you find out.
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)
Posted 19 April 2008 - 04:34 AM
Good luck and I know what you are going through. The hardest part is always being near a bathroom every time you eat as you know what is going to happen. It makes traveling or going anywhere really hard.
Posted 19 April 2008 - 04:52 AM
Miserable. I too am going thru a bit of a GI problem but that's from my stem cell process. Please talk to your GI doctor soon as you don't want to become malnourished.
You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...
Posted 19 April 2008 - 04:59 AM
It's really frustratating, that's for sure! I was told that probiotics are good for the gut... since I love yogurt, I have that nearly every day.
I hope all who are battling withthis problem can get it figured out!
Posted 19 April 2008 - 05:11 AM
That happens to me and I became very anemic and lost weight. Doctor makes me take two centrums a day, which is probably not right for everyone, but that's what he makes me do.
Yesterday I had that along with the dry heaves from eating a hamburger and salad. Aching today from abdominal muscles be so stressed yesterday and still itching.
It is what it is...........
Posted 19 April 2008 - 06:07 AM
Posted 19 April 2008 - 01:31 PM
I saw a Gastroenteroogist a few weeks ago and am due to have a Gastroscopy Monday week, she will also take a few biopsies of the stomach to rule out certain diseases. I also had to have stool tests ( yes, I know, revolting) and also had blood tests to rule out bacterial overgrowth and Celiac disease. I was also changed from Nexium to Pariet, I will probably go back to Nexium though.
I was told to eliminate certain foods from my diet to see how I go, the list is the following if you are interested.
Avoid: apples,pears, watermelon, stone fruit, onion, honey and mango.
It is ok to eat: banana, citrus food, kiwi , berries, grapes, canteloupe/honeydrew and all vegies.
I can honestly say that I feel so much better this week, you may want to bulk your food up with rice (wholemeal if you can) or pasta to try and stop the diahrohea,. I only go to the toilet once a day now and I certainly don't have bowel cramps anymore.
Hope this has helped some
Posted 19 April 2008 - 04:30 PM
I see that you said you were vegetarian. If so that is new for you. I know you've talked about trying it but I didn't know you did it for sure. That could make a difference in your bowel habits.
Sorry you are having such icky problems.
Posted 20 April 2008 - 05:30 AM
Thank you for the information... I'm going to see if that works for me... eliminating onion and apples.
I've always loved most veggies and fruit, but the above are the ones I have been eating more of lately.
I've noticed I cramp up after having onions though
Posted 21 April 2008 - 12:18 PM